Please use this identifier to cite or link to this item: https://ahro.austin.org.au/austinjspui/handle/1/32313
Title: Drug reaction with eosinophilia and systemic symptoms: A systematic review.
Austin Authors: Awad, Andrew;Goh, Michelle ;Trubiano, Jason 
Affiliation: Centre for Antibiotic Allergy and Research
Dermatology
Infectious Diseases
Issue Date: 7-Mar-2023
Date: 2023
Publication information: The journal of Allergy and Clinical Immunology. In Practice 2023; 11(6)
Abstract: Drug reaction with eosinophilia and systemic symptoms (DRESS) is a potentially life-threatening drug reaction; recognising the diversity of its clinical presentations, implicated drugs and management modalities can aid in diagnosis and reduce morbidity and mortality. To review the clinical features, drug causes and treatments deployed in DRESS. This review was performed in accordance with the PRISMA guidelines to review publications relating to DRESS published between 1979 and 2021. Only publications with a RegiSCAR score of four or greater were included (indicating 'probable' or 'definite' DRESS). The PRISMA guidelines were used for data extraction and Newcastle-Ottawa scale for quality assessment.1 The main outcomes included implicated drugs, patient demographics, clinical manifestations, treatment and sequelae for each included publication. A total of 1124 publications were reviewed and 131 met the inclusion criteria, amounting to 151 cases of DRESS. The most implicated drug classes were antibiotics, anticonvulsants and anti-inflammatories, although up to 55 drugs were implicated. Cutaneous manifestations were present in 99% of cases, with a median onset of 24 days, and maculopapular rash the most common morphology. Common systemic features were fever, eosinophilia, lymphadenopathy, and liver involvement. Facial edema was present in 67 cases (44%). Systemic corticosteroids were the mainstay of DRESS-specific treatment. 13 cases (9%) resulted in mortality . DRESS diagnosis should be considered in the presence of a cutaneous eruption, fever, eosinophilia, liver involvement and lymphadenopathy. The class of implicated drug may influence outcome, as allopurinol was associated with 23% of cases that resulted in death (3 cases). Given potential DRESS complications and mortality, it is important that DRESS is recognized early so that any suspect drugs are ceased promptly.
URI: https://ahro.austin.org.au/austinjspui/handle/1/32313
DOI: 10.1016/j.jaip.2023.02.035
ORCID: 
Journal: The journal of Allergy and Clinical Immunology. In Practice
PubMed URL: 36893848
ISSN: 2213-2201
Type: Journal Article
Subjects: DIHS
DRESS
Drug hypersensitivity
Drug rash
T-cell mediated hypersensitivity
drug allergy
drug hypersensitivity syndrome
severe cutaneous adverse drug reaction
Appears in Collections:Journal articles

Show full item record

Page view(s)

54
checked on Jul 12, 2024

Google ScholarTM

Check


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.